Alert archive / California / Wind Advisories in 2023
Wind Advisory 24, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 23, 2023, 1:19 PM PDT for Riverside County, California. It took effect at Mar 23, 2023, 6:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2023, 1:19 PM PDT (20:19 UTC)
- In effect from
- Mar 23, 2023, 6:00 PM PDT
- Expired
- Mar 24, 2023, 9:23 AM PDT
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421 WWUS76 KSGX 232019 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 119 PM PDT Thu Mar 23 2023 CAZ065-240600- /O.NEW.KSGX.WI.Y.0024.230324T0100Z-230324T1700Z/ San Gorgonio Pass Near Banning- 119 PM PDT Thu Mar 23 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Gorgonio Pass Near Banning. * WHEN...From 6 PM this evening to 10 AM PDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Adams
2 follow-up statements
149 WWUS76 KSGX 240334 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 834 PM PDT Thu Mar 23 2023 CAZ065-241700- /O.CON.KSGX.WI.Y.0024.000000T0000Z-230324T1700Z/ San Gorgonio Pass Near Banning- 834 PM PDT Thu Mar 23 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT FRIDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Gorgonio Pass Near Banning. * WHEN...From 6 PM this evening to 10 AM PDT Friday. * IMPACTS...Gusty winds may blow around unsecured objects and tree limbs may be blown down. Driving may become difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ APR
312 WWUS76 KSGX 241623 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 923 AM PDT Fri Mar 24 2023 CAZ065-241730- /O.CAN.KSGX.WI.Y.0024.000000T0000Z-230324T1700Z/ San Gorgonio Pass Near Banning- 923 AM PDT Fri Mar 24 2023 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory levels, so the Wind Advisory has been cancelled early. $$ Adams
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 9:28 AM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, Mar 23, 9:28 AM PDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
928 AM PDT Thu Mar 23 2023
.SYNOPSIS...
Widely scattered light showers will continue today from the coast
to the mountains and are expected to end tonight. Stronger and
gusty west to northwest winds are expected for the mountains and
deserts for tonight into Friday morning with the stronger gusts
mostly 50 mph or less. For Saturday through Monday, dry weather
is expected with warming on Monday. Lower level flow will
fluctuate between weakly onshore and weakly offshore. A low
pressure system from the northwest may bring precipitation during
the middle of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
930 AM Update...Radar imagery from KNKX and KSOX shows quite a bit
of scattered shower activity developing and moving inland. With a
passing weak 500mb wave to the north, this activity will likely
continue through the afternoon. PoPs and Wx grids have been
updated to reflect this potential also highlighted in hi-res
guidance. Otherwise, the forecast beyond this afternoon looks to
be on track.
...Previous Discussion...
.SHORT TERM (Today through Saturday)...
The low pressure system that brought precipitation on Tuesday and
Wednesday will continue to weaken and move inland today. Widely
scattered light showers will continue today from the coast
to the mountains with additional rainfall of mostly less than
one-tenth inch near the coast to one-tenth to one-third inch in
the mountains with the greater coverage and amounts in San Diego
County. A snow level near 4500 feet will rise to 5000 feet in the
afternoon.
The San Diego River at Fashion Valley is falling faster than
forecast and fell below monitor stage on Wednesday afternoon.
Meanwhile, the Santa Margarita River is falling slower than
forecast and is still about one-half foot above monitor stage.
High temperatures for most areas will be slightly warmer than
Wednesday with Friday a few to around 5 degrees warmer than
today. Then slightly cooler for the deserts on Saturday and
slightly warmer for the coast and valleys. High temperatures for
inland areas will be mostly 10 to 15 degrees below average.
A weak low pressure system moving inland to the north in fast
northwest flow aloft will strengthen the onshore flow in southern
California and bring a round of stronger and gusty west to
northwest winds for tonight into Friday morning with the stronger
gusts on the desert slopes of the mountains mostly 50 mph or less.
&&
.LONG TERM (Sunday through Wednesday)...
Weak onshore flow on Sunday will become weakly offshore on Monday.
High temperatures on Sunday may be a degree or two warmer than
Saturday with Monday another few to around 5 degrees warmer than
Sunday. However, even with the warming high temperatures on Monday
for inland areas will still be 5 to 10 degrees below average.
For Tuesday night and Wednesday, a low pressure system from the
northwest may bring a return of precipitation. While there are
differences in the model guidance, it is not expected to have
access to moisture from an atmospheric river and precipitation
amounts are unlikely to be as much as from some recent storms.
&&
.AVIATION...
231545Z...Coast/Valleys/Mountains...BKN-OVC020-040 with -SHRA this
morning gradually decreasing this afternoon and evening. CIGS
locally below 2000 feet with vis 3-5SM in heavier SHRA. Mountains
occasionally obscured in FG and -RA. Intermittent SCT030 near the
coast this afternoon.
Deserts...SCT clouds 8000-10000 feet MSL today and tonight.
&&
.MARINE...
Small Craft Advisory in effect through 11 PM Friday for strong
northwest winds and choppy, hazardous seas. Another round of
stronger winds is expected late Saturday, with weaker northwest
winds Sunday and Monday.
&&
.BEACHES...
High Surf Advisory Surf through 9 PM for San Diego County for surf
of 6 to 12 feet. Above average surf in Orange County with sets from
3 to 7 feet. Hazardous swimming conditions at all beaches today.
Swell and surf will subside during the day.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory until 9 PM PDT this evening for San Diego
County Coastal Areas.
PZ...Small Craft Advisory from 2 PM this afternoon to 8 AM PDT Friday
for Coastal Waters from San Mateo Point to the Mexican
Border and out to 30 nm.
Small Craft Advisory until 11 PM PDT Friday for Waters from San
Mateo Point to the Mexican Border Extending 30 to 60 nm out
including San Clemente Island.
&&
PUBLIC...Adams (Update)/17
AVIATION/MARINE/BEACHES...MoedeThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 2:02 AM PDT | Small Craft Advisory | SGX | 45 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.